Brazilian Journal of Probability and Statistics

Exit time for a reaction diffusion model: Case of a one well potential

Adrian Hinojosa

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We consider a interacting particle system, the Glauber $+$ Kawasaki model. This model is the result of the combination of a fast stirring, the Kawasaki part, and a spin flip process, the Glauber part. This process has a Reaction–Diffusion equation as hydrodynamic limit, as is proven by De Masi and Presutti (Mathematical Methods for Hydrodynamic Limits (1991) Springer). The ergodicity of these dynamics (one well potential) was proven in Brasseco et al. (Amer. Math. Soc. Transl. Ser. 2 198 (2000) 37–49), for any dimension. In this article, we prove the asymptotic exponentiality for certain exit time from a subset of the basin of attraction of the well.

Article information

Source
Braz. J. Probab. Stat., Volume 32, Number 4 (2018), 783-794.

Dates
Received: August 2015
Accepted: April 2017
First available in Project Euclid: 17 August 2018

Permanent link to this document
https://projecteuclid.org/euclid.bjps/1534492901

Digital Object Identifier
doi:10.1214/17-BJPS363

Mathematical Reviews number (MathSciNet)
MR3845029

Zentralblatt MATH identifier
06979600

Keywords
Exit times interacting particle systems Glauber–Kawasaki dynamics reaction–diffusion equations hydrodynamic limits

Citation

Hinojosa, Adrian. Exit time for a reaction diffusion model: Case of a one well potential. Braz. J. Probab. Stat. 32 (2018), no. 4, 783--794. doi:10.1214/17-BJPS363. https://projecteuclid.org/euclid.bjps/1534492901


Export citation

References

  • Azlarov, T. A. and Volodin, N. A. (1986). Characterization Problems Associated with the Exponential Distribution. New York: Springer.
  • Brassesco, S., Olivieri, E. and Vares, M. E. (1998). Couplings and asymptotic exponentiality of exit times. Journal of Statistical Physics 93, 393–404.
  • Brassesco, S., Presutti, E., Sidoravicius, V. and Vares, M. E. (2000a). Ergodicity and exponential convergence of a Glauber $+$ Kawasaki process. American Mathematical Society Translations, Series 2 198, 37–49.
  • Brassesco, S., Presutti, E., Sidoravicius, V. and Vares, M. E. (2000b). Ergodicity of a Glauber $+$ Kawasaki process with metastable states. Markov Processes and Related Fields 6, 181–203.
  • De Masi, A., Ferrari, P. A. and Lebowitz, J. L. (1986). Reaction–diffusion equations for interacting particle systems. Journal of Statistical Physics 44, 589–644.
  • De Masi, A. and Presutti, E. (1991). Mathematical Methods for Hydrodynamic Limits. Lecture Notes in Mathematics 1501. Berlin: Springer.
  • Durrett, R. and Neuhauser, C. (1994). Particle systems and reaction–diffusion equations. Annals of Probability 22, 289–333.
  • Faris, W. and Jona-Lasinio, G. (1982). Large fluctuations for a nonlinear heat equation with noise. Journal of Physics A, Mathematical and General 15, 3025–3055.
  • Haken, H. (1978). Synergetics—A field beyond irreversible thermodynamics. In Stochastic Processes in Nonequilibrium Systems. Lecture Notes in Physics 84, 139–167.
  • Hinojosa, A. (2004). Exit time for a reaction diffusion model. Markov Processes and Related Fields 10, 705–744.
  • Martinelli, F., Olivieri, E. and Scoppola, E. (1989). Small random perturbations of finite- and infinite-dimensional dynamical systems: Unpredictability of exit times. Journal of Statistical Physics 55, 477–504.